Parapane Tablets

Parapane Tablets is a brand of medicine containing the active ingredient paracetamol (simple pain reliever and fever medicines).

Find out more about active ingredients.

Consumer medicine information (CMI) leaflet

Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.

PARAPANE

contains the active ingredient paracetamol


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about PARAPANE.

It does not contain all the available information. It does not take the place of talking to your doctor or pharmacist.

All medicines have benefits and risks. Your doctor has weighed the risks of you taking PARAPANE against the benefits expected for you.

If you have any concerns about taking this medicine, talk to your doctor or pharmacist.

Keep this leaflet with your medicine. You may need to read it again.

Back to top

What PARAPANE is used for

Paracetamol, the active ingredient in PARAPANE, is used to relieve pain (and discomfort) associated with: headache, migraine headache, toothache, muscular aches and pains, neuralgia, arthritis, rheumatics, menstruation/period pain, sore throat, osteoarthritis and symptoms of cold and flu. It works to stop the pain messages from getting through to the brain.

PARAPANE also acts on the brain to reduce fever and/or the discomfort associated with fever.

Ask your pharmacist or doctor if you have any questions about why this medicine has been prescribed for you. Your pharmacist or doctor may have prescribed it for another reason.

PARAPANE is not addictive.

This medicine is not expected to affect your ability to drive a car or operate machinery.

Back to top

Before you take PARAPANE

When you must not take it

Do not take PARAPANE if you have an allergy to:

  • any medicine containing paracetamol.
  • any of the ingredients listed at the end of this leaflet

Some of the symptoms of an allergic reaction may include

  • shortness of breath
  • wheezing or difficulty breathing
  • swelling of the face, lips, tongue or other parts of the body
  • rash, itching or hives on the skin

Do not take this medicine if you have liver or kidney problems.

Do not take this medicine after the expiry date printed on the pack or if the packaging is torn or shows signs of tampering. If it has expired or is damaged, return it to your pharmacist for disposal.

If you are not sure whether you should start taking this medicine, talk to your pharmacist or doctor.

Before you start to take it

Tell your pharmacist or doctor if you have allergies to any other medicines, foods, preservatives or dyes.

Tell your pharmacist or doctor if you have or have had any of the following medical conditions:

  • kidney problems
  • liver problems
  • acute breathing difficulties such as bronchitis, unstable asthma or emphysema
  • you drink large quantities of alcohol

Tell your pharmacist or doctor about taking paracetamol if you are pregnant or plan to become pregnant, or breastfeeding. PARAPANE may be used during pregnancy and if you are breastfeeding. However, it is recommended that non-drug therapy such as rest and massage be tried first.

If you have not told your pharmacist or doctor about any of the above, tell him/her before you start taking PARAPANE.

Taking other medicines

Tell your doctor or pharmacist if you are taking any other medicines, including any that you get without a prescription from a pharmacy, supermarket or health food shop.

Some medicines and PARAPANE may interfere with each other. These include:

  • warfarin, a medicine used to prevent blood clots
  • metoclopramide, medicine used for the relief of indigestion, nausea and vomiting
  • propantheline, a medicine used to treat stomach ulcers
  • antidepressants, medicines used to treat depression such as amitriptyline
  • chloramphenicol, an antibiotic used to treat ear and eye infections
  • medicines used to treat epilepsy
  • probenecid, a medicine used to treat gout
  • cholestyramine, a medicine used in the treatment of high cholesterol

These medicines may be affected by PARAPANE or may affect how well it works. You may need different amounts of your medicines, or you may need to take different medicines.

Your doctor and pharmacist have more information on medicines to be careful with or avoid while taking this medicine.

Back to top

How to take PARAPANE

Follow all directions given to you by your doctor and pharmacist carefully. They may differ from the information contained in this leaflet.

The label on the pack will tell you how to take your medicine. If you do not understand the instructions on the box, ask your doctor or pharmacist for help.

How much to take

Adults and children 12 years and over.
500 mg to 1 g (1 to 2 capsule shaped tablets) every four to six hours as necessary.
Maximum 8 capsule shaped tablets in 24 hours.

Children 7 to 12 years.
250 to 500 mg (1/2 to 1 capsule shaped tablet) every four to six hours.
Maximum 4 capsule shaped tablets in 24 hours.

PARAPANE is not available in syrup/liquid form for children under 7 years of age.

How to take it

Swallow the capsule shaped tablets whole with a glass of water.

When to take it

It does not matter if you take this medicine before or after food.

If you forget to take it

If you miss a dose, take it as soon as you remember. If it is almost time for your next dose, skip the dose you missed and take your next dose when you are meant to.

Do not take a double dose to make up for the dose you missed.

If you take too much (overdose)

Immediately telephone your doctor or the Poisons Information Centre (telephone 13 11 26) for advice, or go to Accident and Emergency at the nearest hospital, if you think that you or anyone else may have taken too much PARAPANE. Do this even if there are no signs of discomfort or poisoning. You may need urgent medical attention.

Symptoms of an overdose may include vomiting, stomach ache, sweating and drowsiness.

Back to top

While you are taking PARAPANE

Things you must do

Take PARAPANE exactly as directed.

If you are about to be started on any new medicine, remind your doctor and pharmacist that you are taking PARAPANE.

Tell any other doctors, dentists and pharmacists who treat you that you are taking this medicine.

Things you must not do

Do not take PARAPANE to treat any other complaints unless your doctor tells you to.

Do not give your medicine to anyone else, even if they have the same condition as you.

Do not take more than the recommended dose unless your doctor tells you to.

Things to be careful of

Drink alcohol (beer, wine or spirits) in moderate amount while taking paracetamol. Drinking large quantity of alcohol while taking paracetamol may increase the risk of liver side effects.

Back to top

Side effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while you are taking PARAPANE. All medicines can have side effects. Sometimes they are serious, most of the time they are not. You may need medical attention if you get some of the side effects.

Do not be alarmed by the following list of side effects. You may not experience any of them.

Ask your doctor or pharmacist to answer any questions you may have.

Tell your doctor or pharmacist if you notice any of the following and they worry you:

  • skin rashes
  • other allergic reactions such as wheezing, shortness of breath, swelling of the face, lips, tongue or other parts of the body.

Tell your doctor or pharmacist if you notice anything that is making you feel unwell while taking PARAPANE. Some people may get other side effects while taking PARAPANE.

Back to top

After taking PARAPANE

Storage

Keep your capsule shaped tablets in the pack until it is time to take them. If you take the capsule shaped tablets out of the pack they may not keep well.

Keep your capsule shaped tablets in a cool dry place where the temperature stays below 30°C.

Do not store PARAPANE or any other medicine in the bathroom or near a sink. Do not leave it on a window sill or in the car. Heat and dampness can destroy some medicines.

Keep it where children cannot reach it. A locked cupboard at least one-and-a-half metres above the ground is a good place to store medicines.

Disposal

If your doctor tells you to stop taking this medicine or the expiry date has passed, ask your pharmacist what to do with any medicine that is left over.

Back to top

Product description

What it looks like

PARAPANE paracetamol 500 mg tablets are white, capsule shaped tablets. They have a break line on one side.

It is available in blister packs of 100 capsule shaped tablets.

Ingredients

PARAPANE contains 500 mg of paracetamol as the active ingredient.

It also contains the following inactive ingredients:

  • Sodium metabisulfite
  • magnesium stearate
  • Pregelatinised maize starch

It does not contain sugar, lactose or gluten.

Supplier

PARAPANE is supplied in Australia by:
Alphapharm Pty Limited
(ABN 93 002 359 739)
Level 1, 30 The Bond
30-34 Hickson Road
Millers Point NSW 2000
Phone: (02) 9298 3999
www.alphapharm.com.au

Medical Information
Phone: 1800 028 365

Australian registration numbers:
PARAPANE 500 mg:
AUSTR 155493

This leaflet was prepared on
06 June 2013.

PARAPANE_cmi\Jun13

Back to top

CMI provided by MIMS Australia, October 2014  

Related information - Parapane Tablets

Audience:
       

(Medicine)
14 Nov 2012 Learn all about paracetamol, its use to relieve fever & pain or discomfort, dosing, who can & can't take paracetamol & its side effects
(Condition)
02 Nov 2012 Find reliable, independent information about fever. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.fever is also known as pyrexia and pyrexia.